Alert archive / North Dakota / Wind Advisories in 2020

Wind Advisory 19, NWS Bismarck, ND

June 6, 202030 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Jun 6, 2020, 9:05 AM MDT for 30 counties in North Dakota. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2020, 9:05 AM MDT (15:05 UTC)
Expired
Jun 6, 2020, 7:00 PM MDT
In force
10 hr
Issued by
NWS Bismarck, ND
All 30 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Renville County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 70 km from the middle of the area, began a volume at 15:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 3.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2020-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2020-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2360 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
422 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

826 
WWUS73 KBIS 061505
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
1005 AM CDT Sat Jun 6 2020

NDZ001-002-009-010-017>020-031>034-040>045-062315-
/O.NEW.KBIS.WI.Y.0019.200606T1505Z-200607T0100Z/
Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Mercer-Oliver-
Golden Valley-Billings-Stark-Morton-Slope-Hettinger-Grant-Bowman-
Adams-Sioux-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Williston, New Town, Stanley, Parshall, 
Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Beach, 
Medora, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, 
Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, 
and Solen
1005 AM CDT Sat Jun 6 2020 /905 AM MDT Sat Jun 6 2020/

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Western and Central North Dakota.

* WHEN...Until 8 PM CDT /7 PM MDT/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Travel may be hazardous for those driving high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NDZ003-004-011-012-021-022-035-036-046-047-050-062315-
/O.NEW.KBIS.WI.Y.0019.200606T1700Z-200607T0100Z/
Renville-Bottineau-Ward-McHenry-McLean-Sheridan-Burleigh-Kidder-
Emmons-Logan-McIntosh-
Including the cities of Mohall, Glenburn, Sherwood, Bottineau, 
Minot, Velva, Towner, Drake, Garrison, Washburn, Underwood, 
Wilton, Turtle Lake, Mcclusky, Goodrich, Bismarck, Steele, 
Tappen, Linton, Strasburg, Napoleon, Gackle, Wishek, and Ashley
1005 AM CDT Sat Jun 6 2020

...WIND ADVISORY IN EFFECT FROM NOON UNTIL 8 PM CDT THIS 
EVENING...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Western and Central North Dakota.

* WHEN...From noon until 8 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Travel may be hazardous for those driving high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NH
3 follow-up statements
430 
WWUS73 KBIS 061756
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
1256 PM CDT Sat Jun 6 2020

NDZ001>004-009>012-017>022-031>036-040>047-050-070100-
/O.CON.KBIS.WI.Y.0019.000000T0000Z-200607T0100Z/
Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McHenry-
McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Golden Valley-
Billings-Stark-Morton-Burleigh-Kidder-Slope-Hettinger-Grant-
Bowman-Adams-Sioux-Emmons-Logan-McIntosh-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, 
Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, 
Drake, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, 
Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, 
Goodrich, Beach, Medora, Dickinson, Mandan, Bismarck, Steele, 
Tappen, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, 
Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, 
Strasburg, Napoleon, Gackle, Wishek, and Ashley
1256 PM CDT Sat Jun 6 2020 /1156 AM MDT Sat Jun 6 2020/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

* WHAT...Southeast winds 25 to 35 mph with peak gusts to around 
  50 mph.

* WHERE...Western and Central North Dakota.

* WHEN...Until 8 PM CDT /7 PM MDT/ this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. 
  Travel will be hazardous for those driving high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NH
908 
WWUS73 KBIS 061913
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
213 PM CDT Sat Jun 6 2020

NDZ023-025-037-048-051-070100-
/O.EXA.KBIS.WI.Y.0019.000000T0000Z-200607T0100Z/
Wells-Foster-Stutsman-La Moure-Dickey-
Including the cities of Harvey, Fessenden, Carrington, Jamestown,
Lamoure, Edgeley, Kulm, Oakes, and Ellendale
213 PM CDT Sat Jun 6 2020

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Southeast winds 25 to 35 mph with peak gusts to around 
  50 mph.

* WHERE...Wells, Foster, Stutsman, La Moure and Dickey Counties.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. 
  Travel will be hazardous for those driving high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NDZ001>004-009>012-017>022-031>036-040>047-050-070100-
/O.CON.KBIS.WI.Y.0019.000000T0000Z-200607T0100Z/
Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McHenry-
McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Golden Valley-
Billings-Stark-Morton-Burleigh-Kidder-Slope-Hettinger-Grant-
Bowman-Adams-Sioux-Emmons-Logan-McIntosh-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, 
Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, 
Drake, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, 
Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, 
Goodrich, Beach, Medora, Dickinson, Mandan, Bismarck, Steele, 
Tappen, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, 
Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, 
Strasburg, Napoleon, Gackle, Wishek, and Ashley
213 PM CDT Sat Jun 6 2020 /113 PM MDT Sat Jun 6 2020/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

* WHAT...Southeast winds 25 to 35 mph with peak gusts to around 
  50 mph.

* WHERE...Western and Central North Dakota.

* WHEN...Until 8 PM CDT /7 PM MDT/ this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. 
  Travel will be hazardous for those driving high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
873 
WWUS73 KBIS 070104
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
804 PM CDT Sat Jun 6 2020

NDZ001>003-009>011-017-070400-
/O.EXP.KBIS.WI.Y.0019.000000T0000Z-200607T0100Z/
/O.NEW.KBIS.WI.Y.0020.200607T0104Z-200607T0400Z/
Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Williston, 
New Town, Stanley, Parshall, Minot, and Watford City
804 PM CDT Sat Jun 6 2020 /704 PM MDT Sat Jun 6 2020/

...WIND ADVISORY IN EFFECT UNTIL 11 PM CDT /10 PM MDT/ THIS
EVENING...

* WHAT...Southeast winds to 30 mph with gusts up to 50 mph.

* WHERE...Portions of north central and northwest North Dakota.

* WHEN...Until 11 PM CDT /10 PM MDT/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...The wind advisory has been extended until
  11 pm CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NDZ004-012-018>023-025-031>037-040>048-050-051-070215-
/O.EXP.KBIS.WI.Y.0019.000000T0000Z-200607T0100Z/
Bottineau-McHenry-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-Foster-
Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-Stutsman-
Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La Moure-
McIntosh-Dickey-
Including the cities of Bottineau, Velva, Towner, Drake, 
Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, 
Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, 
Fessenden, Carrington, Beach, Medora, Dickinson, Mandan, 
Bismarck, Steele, Tappen, Jamestown, Marmarth, Mott, New England,
Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, 
Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, 
Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale
804 PM CDT Sat Jun 6 2020 /704 PM MDT Sat Jun 6 2020/

...WIND ADVISORY HAS EXPIRED...

The wind advisory has been allowed to expire.

$$
waa

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jun 6, 9:00 AM MDT, 5 minutes earlier.

Area forecast discussion, Jun 6, 9:00 AM MDT, 5 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1000 AM CDT Sat Jun 6 2020

.UPDATE...

Issued at 954 AM CDT Sat Jun 6 2020

Winds gusting 40-45 mph west this morning, with RAP/HRRR/NAM/GFS
BUFKIT soundings indicating 30 KTs of wind right off the surface
for most of my area today and 40-45 KTs of wind within the mixed
layer/gust potential. Will go with a wind advisory west starting
now, and central at 17Z as strong winds develop east. Left my far
eastern counties out for now to see how the winds actually develop
as the James Valley north through the Turtle Mountains remain more
marginal for a headline at this time.

Updated POPs based on latest radar imagery as the first wave of
thunderstorms continue to push east/northeast through central
North Dakota. Next round of strong to severe storms will arrive
later today and more so this evening.

UPDATE Issued at 621 AM CDT Sat Jun 6 2020

Minor adjustments were made to precipitation chances based off the
latest radar and short-term model trends. An area of widely
scattered showers and isolated thunderstorms has developed along
the Missouri River. So far this morning storms have struggled to
maintain intensity. A few strong storms remain possible this
morning, but the severe threat has diminished slightly from
previous expectations for this morning's round of storms. Showers
and thunderstorms are also progressing eastward a bit faster than
earlier anticipated. This is likely one reason why they are not
more robust as the best instability remains across western ND and
may not be progressing eastward as quickly as the storms.

&&

.SHORT TERM...(Today and tonight)
Issued at 319 AM CDT Sat Jun 6 2020

Not much has changed in the forecast with respect to severe storm
potential for today.

Flow continues to become more southwesterly with embedded
impulses emerging from the cyclonic flow upstream. Very steep
mid-level lapse rates accompany the incoming cyclonic flow as
well as strong mid-level winds. The combination of steep lapse
rates, effective bulk shear of 50-60 kts, and moistening at the
elevated 850-700mb inflow layer should provide an environment for
strong convection. While uncertainty in severe magnitude lies in
convective interaction with the broad area of ascent...the
potential for large hail exists given the steep lapse rates and
strong shear. Convection across western ND early this morning
will move off to the east, likely becoming less strong as it
encounters more stable air further east.

Late Saturday afternoon, a potent shortwave is forecast to lift
northeast into the western Dakotas. A corridor of surface based
instability should develop in far southwest North Dakota where
surface dew points will rise into the low 60s. Deepening low
pressure stretching from eastern Montana through western South
Dakota will provide the convergence axis for initial convective
initiation, which will then translate northward into southwest
North Dakota. Within this surface based convective environment,
effective deep layer shear of 50-60 kts as well as strong 0-1 km
shear of 15-20 kts will produce an environment capable of all
severe convective hazards. However storm mode will drive the
convective threat potential, as quick upscale growth looks likely
given the strong forcing and unidirectional wind shear forecast,
which somewhat dampens the tornado and large hail potential. This
will change as the event begins to play out and dominant storm
mode becomes more apparent.

Later Saturday evening, an 850mb jet is forecast to strengthen
over western/central North Dakota, kicking off more widespread
convection across the state. A very unstable airmass and strong
deep layer shear will contribute to an environment conducive
convective segments with perhaps embedded supercellular structure
with large hail and damaging winds the primary threats.

Additionally, southeast winds around 30mph will be widespread
across the area today.

.LONG TERM...(Sunday through Friday)
Issued at 319 AM CDT Sat Jun 6 2020

No major changes with respect to the severe threat Sunday.

Chances for severe thunderstorms return Sunday afternoon. The
probability for all severe hazards including very large hail,
damaging wind gusts, and tornadoes is greatest in the southeast
portions of the state. Severe thunderstorms with the potential for
large hail will be possible in the western and central portions
of the state as well.

Sunday morning should offer a reprieve of strong convection with
positive mid-level height rises behind Saturday's shortwave and
ahead of the next shortwave set to emerge from the persistent
southwesterly flow.

By Sunday afternoon, a surface low will deepen over western South
Dakota in response to the ejecting mid-level shortwave. Strong
deep layer shear of 50-70 kts and ample instability will produce
an environment conducive to severe weather as convection should
form off the surface trough convergence and warm front. Forecast
hodographs in the warm sector depict long, mostly unidirectional,
hodographs supporting all modes of convective hazards.
Additionally, depending on how far north the warm front ends up, a
relative increased tornado risk should accompany the enhanced low
level helicity associated with the frontal baroclinicity.
However, the northward extent of the frontal boundary and the
associated magnitude of low level moisture return will likely be
the largest point of uncertainty as it will impact severe weather
coverage and threat potential in southern/southeastern North
Dakota. At this time it appears the most likely area for surface-
based severe weather would be the southern James River Valley
area, with the west and northern extent still uncertain. Further
west severe convection will still be possible, though with the
inflow level well off the surface severe hail should be the more
likely threat.

Temperatures Sunday should be the warmest of the forecast period,
especially central and east. The NBM and MOS guidance agrees well
with temperatures reaching the mid-upper 80s in the central to
around 90 in the southeast.

By Monday, the shortwave will lift northeast into Canada with an
associated cold front pushing eastward through the day. The
surface trough could linger over the James River Valley which may
deliver another thunderstorm threat before the front pushes
through Monday evening.

Cooler temperatures with periodic chances for precipitation then
follows through Wednesday.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 621 AM CDT Sat Jun 6 2020

The primary hazards to aviation include scattered thunderstorms,
low level wind shear, and gusty surface winds to 40 kts.

Gusty southeasterly winds will increase through the morning hours
and top out around 40 knots by this afternoon.

Scattered thunderstorms will continue to develop this morning
across western and central North Dakota and move eastward through
the morning hours. Another round of storms is expected tonight
after 00z. Increasing low level winds will create areas of wind
shear around 45 kts from 15 hundred feet to the surface over the
next couple of hours this morning and again tonight after 00z.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 8 PM CDT /7 PM MDT/ this evening for NDZ001-
002-009-010-017>020-031>034-040>045.

Wind Advisory until 8 PM CDT this evening for NDZ003-004-011-012-
021-022-035-036-046-047-050.

&&

UPDATE...NH
SHORT TERM...AJ
LONG TERM...AJ
AVIATION...AJ
Hazardous weather outlook, Jun 6, 5:20 AM MDT, 3 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
620 AM CDT Sat Jun 6 2020

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-071130-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
620 AM CDT Sat Jun 6 2020 /520 AM MDT Sat Jun 6 2020/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
southeast North Dakota, and southwest North Dakota.

.DAY ONE...Today and Tonight

Strong southeast winds gusting to 45 mph are expected across the
entire area today.

Scattered thunderstorms are possible this morning. Some storms
may be severe with large hail up to the size of ping pong balls.

Another round of thunderstorms will be possible in the late
afternoon and evening. Some of these storms may be severe, with
large hail up to 2 inches in diameter and damaging winds.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Sunday will be hot and humid with another chance for
thunderstorms. Any storms that do develop could quickly become
severe with the potential for very large hail, damaging winds, and
a few tornadoes.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will likely be needed this weekend. Spotters
should be prepared for the possibility of an extended activation
since multiple rounds of severe thunderstorms are expected to
impact the area this weekend.

In the hours before

Special weather statement, Jun 6, 6:17 AM MDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Bismarck ND
717 AM CDT Sat Jun 6 2020

NDZ001-009-061300-
Divide ND-Williams ND-
717 AM CDT Sat Jun 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMS AND DIVIDE COUNTIES
UNTIL 800 AM CDT...

At 717 AM CDT, strong thunderstorms were clustered along a line
extending from 8 miles west of Westby to 10 miles northwest of Alamo
to 9 miles east of Bonetrail. Movement was east at 40 mph.

Penny size hail and wind gusts to 50 mph will be possible with these
storms.

Locations impacted include...
Crosby, Tioga, Ray, Grenora, Noonan, Wildrose, Epping, Alamo,
Fortuna, Alkabo, Writing Rock State Historical Site, Bonetrail,
Wheelock, Hamlet, Ambrose, Zahl, Appam, Hanks, Mcgregor and Corinth.

LAT...LON 4900 10294 4872 10294 4872 10289 4838 10289
      4837 10283 4822 10283 4830 10404 4900 10405
TIME...MOT...LOC 1217Z 259DEG 34KT 4892 10424 4870 10361 4841 10362

EDWARDS
Special weather statement, Jun 6, 7:12 AM MDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Bismarck ND
812 AM CDT Sat Jun 6 2020

NDZ002-009-010-061345-
Mountrail ND-Williams ND-Burke ND-
812 AM CDT Sat Jun 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BURKE...NORTHEASTERN
WILLIAMS AND NORTHWESTERN MOUNTRAIL COUNTIES UNTIL 845 AM CDT...

At 812 AM CDT, a strong thunderstorm was located near Tioga, or 29
miles west of Stanley, moving northeast at 30 mph.

Penny size hail and wind gusts to 55 mph will be possible with this
storm.

Locations impacted include...
Tioga, Ray, Battleview and Mcgregor.

LAT...LON 4864 10280 4856 10268 4825 10295 4826 10313
      4835 10320 4863 10302 4863 10289 4864 10288
TIME...MOT...LOC 1312Z 210DEG 28KT 4838 10302

EDWARDS
Special weather statement, Jun 6, 8:05 AM MDT, 1 hour before
Special Weather Statement
National Weather Service Bismarck ND
905 AM CDT Sat Jun 6 2020

NDZ019-021-061445-
Mercer ND-McLean ND-
905 AM CDT Sat Jun 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MCLEAN AND
NORTHEASTERN MERCER COUNTIES UNTIL 945 AM CDT...

At 903 AM CDT, a strong thunderstorm was located near Lake Sakakawea
State Park, or 8 miles southwest of Garrison, moving northeast at 30
mph.

Nickel size hail and wind gusts to 55 mph will be possible with this
storm.

Locations impacted include...
Garrison, Max, Riverdale, Pick City, Lake Sakakawea State Park and
Fort Stevenson State Park.

If you are on or near Lake Sakakawea, get out of the water and move
indoors or inside a vehicle. Remember, If you can hear thunder, you
are close enough to be struck by lightning. Do not be caught on the
water in a thunderstorm.

&&

LAT...LON 4745 10145 4755 10164 4785 10133 4772 10102
TIME...MOT...LOC 1403Z 218DEG 27KT 4755 10152

EDWARDS
Local storm report, Jun 6, 8:25 AM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
925 AM CDT SAT JUN 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 AM     HAIL             FORT STEVENSON STATE PA 47.60N 101.42W
06/06/2020  E1.00 INCH       MCLEAN             ND   PARK/FOREST SRVC

&&

AE
Special weather statement, Jun 6, 8:57 AM MDT, 8 minutes before
Special Weather Statement
National Weather Service Bismarck ND
957 AM CDT Sat Jun 6 2020

NDZ011-061515-
Ward ND-
957 AM CDT Sat Jun 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WARD COUNTY UNTIL 1015 AM
CDT...

At 957 AM CDT, a strong thunderstorm was located near Foxholm, or 14
miles northwest of Minot, moving northeast at 40 mph.

Penny size hail and wind gusts to 55 mph will be possible with this
storm.

Locations impacted include...
Minot Air Force Base, Burlington, Berthold, Des Lacs and Foxholm.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4832 10120 4818 10179 4833 10178 4846 10150
      4846 10120
TIME...MOT...LOC 1457Z 232DEG 33KT 4831 10159

EDWARDS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 6:17 AM MDTSpecial Weather StatementBISDivide, Williams43 min
Jun 6, 7:12 AM MDTSpecial Weather StatementBISWilliams33 min
Jun 6, 8:05 AM MDTSpecial Weather StatementBISMcLean40 min
Jun 6, 8:09 AM MDTSevere Thunderstorm WarningBISMcLean28 min
Jun 6, 8:32 AM MDTSevere Thunderstorm WarningBISBurke, Divide43 min
Jun 6, 8:57 AM MDTSpecial Weather StatementBISWard18 min
Jun 6, 9:24 AM MDTSpecial Weather StatementBISBurke36 min
Jun 6, 2:52 PM MDTSpecial Weather StatementBISBottineau23 min

Nearby

Wind Advisories in North Dakota, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.